著者
Shinya Furukawa Teru Kumagi Teruki Miyake Teruhisa Ueda Tetsuji Niiya Keiichiro Nishino Shigeto Murakami Masato Murakami Bunzo Matsuura Morikazu Onji
出版者
The Japan Endocrine Society
雑誌
Endocrine Journal (ISSN:09188959)
巻号頁・発行日
pp.1201190668, (Released:2012-01-21)
被引用文献数
7 8

Dipeptidyl peptidase-4 (DPP-4) inhibitors are a newer class of oral hypoglycemic agents for the management of diabetes that elevate the plasma concentration of active glucagon-like peptide-1 via inhibition of DPP-4. They effectively lower not only glycosylated hemoglobin levels, but also fasting and postprandial plasma glucose levels. Patients with diabetes occasionally consume an overdose of oral hypoglycemic agents in suicide attempts: the prevalence of depression is high in patients with diabetes, and depression is a strong risk factor for suicide. We encountered an 86-year-old woman with type 2 diabetes and depression, who was transferred to the emergency room 4h after ingestion of 1,700 mg of the DPP-4 inhibitor sitagliptin (1,700 mg is 17 times greater than the approved maximum dose). Upon arrival, she was fully conscious, plasma glucose was 124 mg/dl, and serum immunoreactive insulin level was 5.81 μU/ml. Thereafter, the plasma concentration of sitagliptin rose to 3,793 nM, which is 4.5 times higher than the value found under regular treatment with the maximum dose. The patient did not suffer from hypoglycemia, suggesting that a single oral overdose of sitagliptin is unlikely to cause hypoglycemia. A literature review of oral anti-diabetic agents revealed that overdose of biguanides is occasionally fatal when immediate intensive care is not provided. In summary, sitagliptin is a good treatment option for diabetic elderly patients or patients with psychiatric disorders who are suicidal and do not require insulin.

言及状況

外部データベース (DOI)

Twitter (4 users, 4 posts, 5 favorites)

Notably, use of DPP4i as monotherapy was NOT associated with adverse outcomes in the above analysis of “inappropri… https://t.co/t9WA7Rr0KW

収集済み URL リスト